Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 23, 2006, 3:02 PM EST for Broward County, Florida. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2006, 3:02 PM EST (20:02 UTC)
- Expired
- Mar 23, 2006, 4:00 PM EST
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 3:05 PM EST | FUNNEL CLOUD | Coral Springs, FL | CORAL SPRINGS PD REPORTED FUNNEL CLOUD 10100 ATLANTIC BLVD MOVING SOUTHEAST |
| Mar 23, 3:09 PM EST | TSTM WND DMG | Coral Springs, FL | NWS SURVEY INDICATED LARGE TREE LIMBS DOWN ON BOTH SIDES OF ATLANTIC AVE AND CORAL RIDGE DRIVE |
| Mar 23, 3:10 PM EST | TSTM WND DMG | Coral Springs, FL | CORAL SPRINGS PD REPORTED DOWNED POWER LINE SAWGRASS EXPRESSWAY AND ATLANTIC BLVD |
| Mar 23, 3:10 PM EST | TORNADO | 12 Nw Fort Lauderdale, FL | PILOT REPORTED TORNADO 12 MI NORTHWEST FLL INTERNATIONAL AIRPORT |
| Mar 23, 3:23 PM EST | HAIL 0.5 | Margate, FL | SPOTTER 441/ATLANTIC BLVD NICKLE SIZED HAIL |
| Mar 23, 3:43 PM EST | HAIL 0.25 | Margate, FL | MARGATE PD REPORTED COMMUNICATION FAILURE DUE TO STRONG THUNDERSTORM WINDS, HAIL, OFFICERS ALSO REPORTED SEVERAL FUNNEL CLOUDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 232002 SVRMFL FLC011-232100- /O.NEW.KMFL.SV.W.0011.060323T2002Z-060323T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 302 PM EST THU MAR 23 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 400 PM EST * AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORAL SPRINGS...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... CORAL SPRINGS BY 305 PM EDT. CORAL SPRINGS BY 310 PM EDT. COCONUT CREEK BY 315 PM EDT. LAT...LON 2633 8039 2621 8039 2620 8021 2633 8021 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:00 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 23, 10:00 AM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EST THU MAR 23 2006 .UPDATE...FRONTAL BOUNDARY IS FAIRLY DIFFUSE THIS MORNING. DEWPOINTS RANGE FROM THE LOWER 70S ALONG THE SOUTHEAST COAST...TO THE LOWER TO MID 60S FROM NAPLES TO PALM BEACH. THIS COULD MEAN THAT THE FRONTAL BOUNDARY EXTENDS ACROSS SOUTH FLORIDA. HOWEVER...SURROUNDING WINDS AND PRESSURE OBSERVATIONS...AS WELL AS SATELLITE IMAGERY...INDICATE THAT IT IS STILL A LITTLE FURTHER SOUTH. NONTHELESS...THE BOUNDARY WILL MOVE NORTH OVER THE AREA TODAY...AND SERVE AS A FOCUS FOR SHOWERS AND POSSIBLE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. IN ADDITION...MOISTURE...WITH GPSMET PWATS UP TO NEAR 1.25 INCHES...AND INSTABILITY SHOULD BE ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS BY LATE AFTERNOON AND INTO THE EVENING. CURRENTLY...CONVECTION IS FLARING OVER THE GULF OF MEXICO OVER AND JUST AHEAD OF THE WARM LOOP CURRENT. GOES SOUNDER PROFILES OVER THE PAST SEVERAL HOURS SHOW ADVANCE OF -12F AND -13F H5 TEMPS EASTWARD AHEAD OF THE CONVECTION ASSOCIATED WITH A STRONG SHORT WAVE TROUGH OVER THE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY. WHILE THE 12Z KMFL SOUNDING SHOWS A STRONG CAP AROUND H7...THIS SHOULD WEAKEN SOMEWHAT AS THE TROUGH APPROACHES. COOLING MID LEVELS ALONG WITH NORMAL DIRUNAL HEATING WILL MAKE FOR AN UNSTABLE AFTERNOON. MODIFIED KMFL SOUNDING USING A SURFACE TEMP OF 83F AND SLIGHTLY COOLED MID LEVELS SHOW SBCAPE CLIMBING TO AN IMPRESSIVE 2200 J/KG AND AN LI AROUND -5. SHEAR VALUES ARE MARGINAL HOWEVER. BOUNDARY LAYER FLOW WILL ONLY BE 10 KNOTS OR SO...AND MID LEVEL FLOW WILL GENERALLY BE 20 TO 25 KNOTS PER ETA12 SOUNDING. THE ONLY SUSPECT AREA REMAINS THE EAST COAST WHERE THE POTENTIAL FOR MODERATE SOUTHEAST FLOW WILL AT PLAY INTO THE AFTEROON. HOWEVER...WINDS WILL VEER MORE SOUTH TO SOUTHWEST AS THE DAY GOES ON...MAKING FOR BASICALLY MODEST UNIDIRECTIONAL SHEAR. ALSO...EVEN CONSIDERING COOLER AIR ALOFT...MID LEVEL LAPSE RATES ARE ONLY AROUND 5-6 C/KM. MOREOVER...THE COLDER AIR LOFT...-12 TO -13 AIR...WONT ARRIVE UNTIL AFTER MAX HEATING. THUS...BARRING STRONG EAST COAST SEA BREEZE WHICH IS UNLIKELY...SEVERE POTENTIAL IS SLIM. .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
Hazardous weather outlook, Mar 23, 11:16 AM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1116 AM EST THU MAR 23 2006 FLZ063-066>075-241600- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1051 AM EST THU MAR 23 2006 ...THUNDERSTORMS POSSIBLE TONIGHT ACROSS SOUTH FLORIDA... ...SEAS BUILDING TO 10 FEET BY FRIDAY NIGHT AND SATURDAY... ...INCREASED FIRE DANGER ACROSS ALL OF SOUTH FLORIDA THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND ANY STORMS THAT DO DEVELOP WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES, GUSTY WINDS UP TO 40 MPH, AND LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SEAS WILL BUILD TO 8 TO 10 FEET IN THE GULF STREAM FRIDAY NIGHT AND SATURDAY, AS THE WINDS WILL BECOME NORTHERLY AT 15 TO 20 KNOTS. IN ADDITION, MUCH DRIER AIR WILL MOVE INTO SOUTH FLORIDA THIS WEEKEND BEHIND THE COLD FRONT. THIS WILL ALLOW FOR AN INCREASED FIRE DANGER ACROSS ALL OF SOUTH FLORIDA THIS WEEKEND WITH RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, Mar 23, 1:22 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 M0 MPH MIAMI-DADE FL NWS EMPLOYEE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0159 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHLocal storm report, Mar 23, 1:22 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 39 MPH MIAMI-DADE FL WFO MIAMI
OFFICE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0139 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHLocal storm report, Mar 23, 2:17 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
&&
EBAUGHLocal storm report, Mar 23, 2:22 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST 1 S SWEETWATER 25.75N 80.37W
03/23/2006 39 MPH MIAMI-DADE FL WFO MIAMI OFFICE
146PM NWS MIAMI FORECAST OFFICE RECORDED A 39 MPH WIND
GUST
0139 PM HAIL 5 W MIAMI INTERNATIONAL 25.80N 80.37W
03/23/2006 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTED PEA SIZED HAIL AT 1340E
FLAGLER STREET AND 92ND AVE
&&
EBAUGHLocal storm report, Mar 23, 2:27 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD CORAL SPRINGS 26.27N 80.27W
03/23/2006 BROWARD FL LAW ENFORCEMENT
CORAL SPRINGS PD REPORTED FUNNEL CLOUD 10100 ATLANTIC
BLVD MOVING SOUTHEAST
0310 PM TORNADO 12 NW FORT LAUDERDALE 26.24N 80.29W
03/23/2006 BROWARD FL AIRPLANE PILOT
PILOT REPORTED TORNADO 12 MI NORTHWEST FLL INTERNATIONAL
AIRPORT
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
0323 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.50 INCH BROWARD FL TRAINED SPOTTER
SPOTTER 441/ATLANTIC BLVD NICKLE SIZED HAIL
&&
EBAUGHLocal storm report, Mar 23, 2:57 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT THU MAR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD CORAL SPRINGS 26.27N 80.27W
03/23/2006 BROWARD FL LAW ENFORCEMENT
CORAL SPRINGS PD REPORTED FUNNEL CLOUD 10100 ATLANTIC
BLVD MOVING SOUTHEAST
0310 PM TORNADO 12 NW FORT LAUDERDALE 26.24N 80.29W
03/23/2006 BROWARD FL AIRPLANE PILOT
PILOT REPORTED TORNADO 12 MI NORTHWEST FLL INTERNATIONAL
AIRPORT
0315 PM FUNNEL CLOUD W POMPANO BEACH 26.23N 80.12W
03/23/2006 BROWARD FL TRAINED SPOTTER
SPOTTER NOTED 3 FUNNEL CLOUDS VICINITY OF 441 AND
ATLANTIC BLVD LOOKING WEST
0323 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.50 INCH BROWARD FL TRAINED SPOTTER
SPOTTER 441/ATLANTIC BLVD NICKLE SIZED HAIL
0340 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
03/23/2006 E50 MPH BROWARD FL PUBLIC
PUBLIC REPORTED 50 MPH WINDS AND CIRCULATION
0343 PM HAIL MARGATE 26.25N 80.22W
03/23/2006 E0.25 INCH BROWARD FL LAW ENFORCEMENT
MARGATE PD REPORTED COMMUNICATION FAILURE DUE TO STRONG
THUNDERSTORM WINDS, HAIL, OFFICERS ALSO REPORTED SEVERAL
FUNNEL CLOUDS
0343 PM TORNADO LAUDERDALE BY THE SEA 26.19N 80.11W
03/23/2006 BROWARD FL LAW ENFORCEMENT
BSO REPORTED POSSIBLE TORNADO TOUCHDOWN 4620 N OCEAN
DRIVE, LAUDERDALE BY THE SEA... MINOR DAMAGE REPORTED
0343 PM TSTM WND GST FORT LAUDERDALE 26.12N 80.15W
03/23/2006 E50 MPH BROWARD FL TRAINED SPOTTER
SPOTTER BRO NUMBER 061 REPORTED 50 MPH WINDS 62ND AVE AND
FEDERAL HIGHWAY
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:47 AM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 88 min |
| Mar 23, 1:15 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 55 min |
| Mar 23, 1:28 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
| Mar 23, 1:57 PM EST | Special Marine Warning | MFL | 2 hr | |
| Mar 23, 2:04 PM EST | Severe Thunderstorm Warning | MFL | Glades, Hendry | 33 min |
| Mar 23, 2:08 PM EST | Tornado Warning | MFL | Broward | 87 min |
| Mar 23, 2:22 PM EST | Special Marine Warning | MFL | 53 min | |
| Mar 23, 2:52 PM EST | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 48 min |
| Mar 23, 2:57 PM EST | Special Marine Warning | MFL | 63 min | |
| Mar 23, 3:28 PM EST | Special Marine Warning | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.